MAUDE Adverse Event Report: BD CARIBE LTD. BD VACUTAINER® BLOOD TRANSFER DEVICE HOLDER WITH FEMALE LUER ADAPTER; BLOOD SPECIMEN COLLECTION DEVICE

BD CARIBE LTD. BD VACUTAINER® BLOOD TRANSFER DEVICE HOLDER WITH FEMALE LUER ADAPTER; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 36488000
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.6.Investigation summary: bd had not received samples or photos for investigation.Therefore, 48 retention samples from bd inventory were evaluated by visual examination and no issues were observed relating to sleeve fall off as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode sleeve fall off.Bd was not able to identify a root cause for the indicated failure mode.Other brand containment devices (blood collection tube) used in conjunction with our btd and other acquisition products may result in incompatibility due to the design of the closure of the tube.Other stopper designs in rare cases can trap the btd sleeve, causing it to pull off or be trapped and exposing the non-patient (np) needle.This closure design is not as robust as the bd tubes in which the closure is a soft rubber stopper material which does not allow the sleeve to get caught or hung up.The sleeve compresses on top of the stopper allowing np needle to pierce through stopper material allowing blood flow.Once removing the tube from the np end, the sleeve then safely retracts back over the np needle (without any leakage) allowing the phlebotomist the opportunity to transfer another tube safely for collection.
 
Event or Problem Description
It was reported when using the bd vacutainer® blood transfer device holder with female luer adapter customer reports that the rubber sleeve was stuck during blood collection.The following information was provided by the initial reporter.The customer stated: "the rubber sleeve was stuck in the blood collection tube and fell out, causing blood leakage.".

Brand Name
BD VACUTAINER® BLOOD TRANSFER DEVICE HOLDER WITH FEMALE LUER ADAPTER
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17620725
Report Number2618282-2023-00070
Device Sequence Number17680750
Product Code JKA
UDI-Device Identifier50382903648806
UDI-Public50382903648806
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2025
Device Catalogue Number36488000
Device Lot Number2293413
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Initial Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown